Alert archive / Colorado / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 59, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 8, 2001, 12:56 PM MDT for Douglas County, Colorado. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 8, 2001, 12:56 PM MDT (18:56 UTC)
- Expired
- Jun 8, 2001, 1:30 PM MDT
- In force
- 34 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Douglas County, CO
The radar
The Denver radar (KFTG), 72 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 6.9 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 380 J/kg
- Mixed-layer CIN
- -233 J/kg
- Mixed-layer LCL
- 1138 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 081856 SVRDEN COC035-081930- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 1256 PM MDT FRI JUN 8 2001 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN DOUGLAS COUNTY IN NORTHEAST COLORADO * UNTIL 130 PM MDT * AT 1256 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SOUTHEASTERN DOUGLAS COUNTY...OR ABOUT 20 MILES NORTH OF COLORADO SPRINGS...MOVING SOUTHEAST AT 10 MPH. LARGE HAIL AND HEAVY RAIN IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3917 10480 3913 10476 3913 10465 3920 10466 SWE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:30 AM MDT, 10 hours 26 minutes earlier.
Area forecast discussion, Jun 8, 2:30 AM MDT, 10 hours 26 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 230 AM MDT FRI JUN 8 2001 UPR RDG WILL PERSIST OVR CNTRL RCKYS THRU SAT NGT. SFC HI PRES WILL CONTINUE OVR HI PLAINS THRU TNGT WITH LEE TROF FORMING SAT AND PERSISTING THRU SAT NGT. WK LO LVL UPSLP FLO ALG WITH WEAK SHT WV MOVG ACRS AREA THIS AFTN WILL KEEP AMS MOIST AND RELTVLY UNSTBL. MESOETA GIVES CAPES IN EXCESS OF 1000J/KG AT DEN WHILE NGM IS MORE MODEST WITH CAPES NR 300 J/KG THIS AFTN. THIS WILL ALLOW SCT SHWRS AND TSTMS TO FORM AGAIN THIS AFTN AND CONT INTO INTO EVE MNLY E OF MTNS. WITH WLY FLOW IN BNDRY LYR ON SAT AMS WILL DRY IN LO LVLS. BOTH MESOETA AND NGM SHW INVRTD V UPR AIR SOUNDINGS LATE SAT AFTN SUGGESTIVE OF MICROBURSTS BUT WILL NOT INTRODUCE ANY SHWRS/TSTMS IN FCST ATTM EVN THO FCST CAPES RANGE BETWEEN 300 AND 600J/KG AT DEN...SO AN ISOLD TSTM MIGHT BE PSBL. AREAS OF FOG EARLY THIS MRNG OVER ALL OF NERN PLAINS AND NR ERN BRDR ON SAT MRNG. MAX TEMPS WILL WRM GRADUALLY THRU PRD. WILL GENLY COMPROMISE BTWN WRMR NGM MOS TEMP GDNC AND COOLER AVN. IN XTNDD PRD...CURRENT FCST LUKS OK WITH SUN AND MON DRY AND A CHC OF SHWRS/TSTMS TUE THRU THU. WILL MAKE NO CHNGS ATTM. GARD...WFO BOULDER .DEN...NONE.
In the hours before
Local storm report, Jun 8, 6:57 AM MDT, 5 hours 59 minutes before
LOCAL STORM REPORT...CORRECTED COUNTY LOCATIONS
NATIONAL WEATHER SERVICE DENVER CO
0657 AM MDT FRI JUN 8 2001
...PRELIMINARY STORM REPORT FOR JUNE 07 2001...
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0458 PM 6 W HUGO CO 0.75 INCH HAIL
06/07/01 LINCOLN
0501 PM 3 N KUTCH CO 1.00 INCH HAIL
06/07/01 ELBERT
0540 PM 15 W AKRON CO TORNADO
06/07/01 WASHINGTON
0540 PM 15 SW AKRON CO 2.00 INCH HAIL
06/07/01 WASHINGTON
0600 PM PUNKIN CENTER CO TORNADO (UNCONFIRMED)
06/07/01 LINCOLN
0601 PM WESTMINSTER CO 0.88 INCH HAIL
06/07/01 ADAMS
0610 PM 10 W ELBA CO TORNADO
06/07/01 WASHINGTON
0630 PM 9 SW AKRON CO 1.25 INCH HAIL
06/07/01 WASHINGTON
0835 PM 4 NE KARVAL CO WIND DAMAGE
06/07/01 LINCOLN LARGE BRANCHES 8 INCHES
IN DIAMETER SNAPPED.
0840 PM 8 N NEW RAYMER CO 1.75 INCH HAIL
06/07/01 WELD
LOUIS/BARJENBRUCHSpecial weather statement, Jun 8, 10:20 AM MDT, 2 hours 36 minutes before
COZ030>051-082000- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER CO 1020 AM MDT FRI JUN 8 2001 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS...THE AIRMASS HAS DRIED AND STABILIZED SLIGHTLY SINCE YESTERDAY. HOWEVER...AMPLE SUNSHINE WILL PUSH TEMPERATURES INTO THE LOWER TO MID 80S BY LATE AFTERNOON...WHICH SHOULD BE JUST WARM ENOUGH TO SPARK THE DEVELOPMENT OF A FEW THUNDERSTORMS. ISOLATED STORMS ARE EXPECTED TO INITIALLY DEVELOP OVER THE FOOTHILLS BY THE NOON HOUR...AND THEN ON THE PALMER DIVIDE AND CHEYENNE RIDGE AFTER 2 PM. THEY WILL THEN SPREAD SLOWLY SOUTHEAST ONTO THE PLAINS LATE THIS AFTERNOON AND EVENING. DUE TO THE SLOW MOVEMENT...LOCALLY HEAVY RAINFALL MAY OCCUR. WIND SHEAR IS SLIGHTLY WEAKER THAN YESTERDAY BUT STILL SUFFICIENT TO PRODUCE SOME LARGE HAIL. SPOTTER ACTIVATION MAY BE REQUIRED OVER THE PALMER DIVIDE AND CHEYENNE RIDGE AFTER 2 PM...AND THEN ON THE NORTHEAST PLAINS BY 4 PM. BARJENBRUCH
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 6:11 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 49 min |
| Jun 7, 6:14 PM MDT | Tornado Warning | BOU | Washington | 31 min |
| Jun 7, 6:24 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 51 min |
| Jun 7, 7:19 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 41 min |
| Jun 7, 9:18 PM MDT | Flash Flood Warning | BOU | Weld | 117 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.